I am very sorry to hear that you are so uncomfortable after starting Mirena. I am sure that you are already aware, but Mirena is a levonorgentrel (progestin) secreting IUD (Intra-uterine device). They are very effective at contraception
, and do so three main different ways: frequency of ovulation is decreased hormonally (the progesterone hormones given "trick" the body into thinking that it is pregnant and doesn't need to continue to ovulate), cervical mucous is thickened so sperm can't pass, and the fact that there is a foreign body in your uterus makes the body have an inflammatory and immune response that is hostile to an egg or sperm. I think that it is the hormonal portion of the device that may be affecting you. It was designed to try and optimize the contraceptive effects and minimize the other systemic effects of the progesterone-like hormone. Previous devices have much higher hormone levels, and this was one benefit of Mirena. However if the host is particularly sensitive to progesterone, they can still potentially have some of the systemic effects that you may be distributing. If you look up the common reactions that can occur with Mirena (which is a very long list...more than I will include here), it includes: abdominal pain
, breast tenderness, leukorrhea, nausea, etc... Many of the symptoms that you are exhibiting. However, there are other things that can give these symptoms, and I would recommend making an appointment with your OB/GYN who put the Mirena IUD in, and get an exam and talk to them about your concerns. I hope that this was helpful, and I wish you all the best.